Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Memphis, TN

March 1, 2007Lee County, Pontotoc County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2007, 9:58 AM CST for Lee County, Pontotoc County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 9:58 AM CST (15:58 UTC)
Expired
Mar 1, 2007, 10:30 AM CST
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Lee County, MS, Pontotoc County, MS

The radar

The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 7:28 AM CSTTornado Watch PDSSPC12 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1164 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 011558
SVRMEG
MSC081-115-011630-
/O.NEW.KMEG.SV.W.0014.070301T1558Z-070301T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEE COUNTY IN NORTHEAST MISSISSIPPI
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1030 AM CST

* AT 955 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR TROY...OR ABOUT 8 MILES SOUTHEAST OF
  PONTOTOC...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERONA...
  TUPELO...PLANTERSVILLE...SALTILLO AND GUNTOWN.

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3422 8900 3409 8885 3427 8855 3450 8863

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:45 AM CST, 13 minutes earlier.

Area forecast discussion, Mar 1, 9:45 AM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 AM CST THU MAR 1 2007

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY ACROSS THE
MIDSOUTH...

.DISCUSSION
THERE ARE TWO AREAS OF CONVECTION THIS MORNING ACROSS THE MID
SOUTH.  THE FIRST AREA ACROSS NORTHEAST MISSISSIPPI IS RELATED TO
THE EARLY MORNING SEVERE CONVECTION WHICH PRODUCED QUARTER TO HALF
DOLLAR SIZED HAIL.  THIS AREA WILL NEED TO BE MONITORED UNTIL IT
PASSES OUT OF OUR CWA AROUND MIDDAY.

THE SECOND AREA IS ASSOCIATED WITH A STRONG EASTWARD MOVING COLD
FRONT.  A BROKEN LINE OF STRONG TO SEVERE CONVECTION HAS ENTERED
EASTERN ARKANSAS AND WILL PROGRESS ACROSS THE MID SOUTH DURING THE
DAY.  THE TIME PROJECTIONS LISTED IN THE PREVIOUS DISCUSSION LOOK
GOOD.  DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE ALL POSSIBLE IN
THIS HIGH SHEAR ENVIRONMENT...ESPECIALLY IN EAST CENTRAL ARKANSAS
AND NORTHERN MISSISSIPPI PRIOR TO 1 PM CST.  DEWPOINTS ARE IN THE
UPPER 50S TO LOWER 60S FAHRENHEIT...WHICH WILL PROVIDE SUFFICIENT
MOISTURE AND INSTABILITY.

THE SEVERE WEATHER THREAT WILL QUICKLY END AFTER THE FRONTAL
PASSAGE.  SLIGHTLY COOLER AND MUCH DRIER AIR WILL MOVE IN THIS
AFTERNOON AND TONIGHT.  THE ZONE PACKAGE LOOKS GOOD.  WILL UPDATE
THEM LATER TODAY FROM WEST TO EAST AS THE THREAT ENDS.

.PREVIOUS DISCUSSION /423 AM CST THU MAR 1 2007/...
SEVERE THUNDERSTORMS HAVE ALREADY BEGUN ACROSS THE MIDSOUTH AREA
THIS EARLY MORNING AS THE ELEVATED CONVECTION HAS RESULTED IN
LARGE HAIL ACROSS AREAS EAST OF INTERSTATE 55. BELIEVE THIS AREA
OF CONVECTION WILL PUSH OUT OF THE FORECAST AREA WITHIN THE NEXT
TWO HOURS LEAVING ONLY ISOLATED SHOWERS AND THUNDERSTORMS ACROSS
THE MIDSOUTH.

AREAS SOUTHEAST OF A LINE FROM BRUCE...TO NEW ALBANY...TO IUKA ARE
INCLUDED IN A HIGH RISK FOR SEVERE THUNDERSTORMS. THE REST OF THE
MIDSOUTH AREA IS OUTLINED IN A MODERATE RISK FOR SEVERE WEATHER
TODAY.

MAIN ATTRACTION IS CURRENTLY BEGINNING TO DEVELOP ACROSS EASTERN
OKLAHOMA... SOUTHERN MISSOURI...AND WESTERN ARKANSAS. BELIEVE THIS
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL BEGIN TO MAKE ITS WAY
TOWARDS THE FORECAST AREA BY DAYBREAK.

CURRENT THINKING IS THAT THE MAIN AREA OF SEVERE THUNDERSTORMS
WILL ENTER EASTERN ARKANSAS BETWEEN 800-1100 AM CST...ALONG
INTERSTATE 55 BETWEEN 1100 AM CST-100 PM CST...AND EAST
MISSISSIPPI AND CENTRAL TENNESSEE BETWEEN 100 PM CST-400 PM CST.

MOISTURE IS RAPIDLY INCREASING JUST SOUTH OF THE AREA AND WILL
CONTINUE TO EXPAND NORTHWARD THROUGH THE MORNING HOURS. DEWPOINTS
ACROSS CENTRAL MISSISSIPPI ARE CURRENTLY WELL INTO THE 60S AND
RAPIDLY RISING.

ALONG WITH MOISTURE INCREASING...THE ATMOSPHERE WILL CONTINUE TO
DESTABILIZE THIS MORNING. BELIEVE LIFTED INDICES WILL BECOME
NEGATIVE BETWEEN -2 AND -5 AND CAPES SHOULD BE AROUND 500-1000
J/KG DURING THIS EVENT. WIND SHEAR WILL CONTINUE TO BE VERY STRONG
THUS TORNADOES WILL BE POSSIBLE.

WITH PLENTY OF MOISTURE AND INSTABILITY AVAILABLE...SEVERE
THUNDERSTORMS WILL BE SURFACE BASED AND HAVE NO PROBLEM SUSTAINING
THEMSELVES. THE MAIN THREATS WILL BE TORNADOES...DAMAGING
WINDS...AND LARGE HAIL. FLASH FLOODING WILL MORE THAN LIKELY NOT
BE A PROBLEM AS THESE STORMS MOVE RAPIDLY OFF TO THE
NORTHEAST.  HOWEVER SOME LOCALIZED PROBLEMS COULD OCCUR.

EXPECT THE SEVERE WEATHER TO END BY LATE AFTERNOON AS THE COLD
FRONT PUSHES THROUGH THE AREA. DRIER AND COOLER AIR WILL FILTER IN
BEHIND THIS FRONT TONIGHT.

AS FAR AS THE REST OF THE FORECAST...MAINLY BENIGN WEATHER
CONDITIONS ARE EXPECTED THROUGH THE NEXT 7 DAYS WITH NO
SIGNIFICANT WEATHER FEATURES IMPACTING THE MIDSOUTH AREA.
TEMPERATURES OVER THE WEEKEND WILL BE WELL BELOW NORMAL AS A
REINFORCING SHOT OF COLD AIR ENTERS THE AREA ON SATURDAY BRINGING
ONLY CLOUDS AS MOISTURE WILL BE LIMITED. EXPECT HIGHS TO BE IN
THE LOWER 50S WITH LOWS AROUND THE FREEZING MARK OVER THE WEEKEND.

FOR THE START OF THE WORK WEEK...HIGH PRESSURE WILL BEGIN TO BUILD
ACROSS THE AREA ON MONDAY AS TEMPERATURES FINALLY BEGIN TO
MODERATE BACK TO NEAR 60 DEGREES. AS THE HIGH SLIDES EAST ON
TUESDAY...A WEAK UPPER LEVEL DISTURBANCE WILL PASS ACROSS THE
MIDSOUTH...BUT ONCE AGAIN IT LOOKS LIKE MOISTURE WILL BE LIMITED
SO HAVE LEFT THE AREA DRY FOR NOW. TEMPERATURES MONDAY THROUGH
THURSDAY WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE 60S AND
LOWS IN THE 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  42  63  36 /  80  10   0   0
MKL  70  40  61  33 /  90  10   0   0
JBR  71  38  60  33 /  80  10   0   0
TUP  73  41  64  36 /  90  20   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS/OKULSKI
Hazardous weather outlook, Mar 1, 4:49 AM CST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
449 AM CST THU MAR 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021300-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
449 AM CST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

...HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHEAST MISSISSIPPI...
...MODERATE RISK OF SEVERE THUNDERSTORMS FOR THE REST OF
THE MIDSOUTH...

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE WEATHER TODAY FOR NORTHEAST
MISSISSIPPI FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM
BRUCE...TO NEW ALBANY...TO IUKA. THE REST OF THE MIDSOUTH
IS UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY.

LARGE HAIL WILL BE THE PRIMARY HAZARD THROUGH 8 AM CST ACROSS WEST
TENNESSEE AND NORTHEAST MISSISSIPPI.

DAMAGING WINDS...LARGE HAIL...AND TORNADOES ARE POSSIBLE
ACROSS THE MIDSOUTH BETWEEN 8 AM AND 4 PM CST ALONG AND AHEAD
OF A COLD FRONT.

SEVERE THUNDERSTORMS WILL BEGIN WEST OF THE MISSISSIPPI RIVER
ACROSS NORTHEAST ARKANSAS AROUND 8 AM CST AS A STRONG COLD FRONT
APPROACHES THE AREA. INCREASING INSTABILITY COMBINED WITH VERY
STRONG WIND SHEAR WILL BE SUFFICIENT TO SUPPORT THE DEVELOPMENT
OF DESTRUCTIVE AND FAST MOVING TORNADOES...DAMAGING WINDS...AND
LARGE HAIL. THESE SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
DURING THE LATE MORNING HOURS INTO THE AFTERNOON HOURS. THE THREAT
FOR SEVERE THUNDERSTORMS WILL END ACROSS THE MIDSOUTH BY 4 PM CST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS HAVE BEEN ACTIVATED.
ACTIVATION WILL BE REQUIRED ACROSS THE ENTIRE MIDSOUTH
THROUGH 4 PM CST.

MBS

In the hours before

Local storm report, Mar 1, 4:20 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
420 AM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             MEDINA                  35.80N 88.77W
03/01/2007  M1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED.

1230 AM     HAIL             MEDINA                  35.80N 88.77W
03/01/2007  E1.00 INCH       GIBSON             TN   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL.

0100 AM     HAIL             JACKSON                 35.63N 88.83W
03/01/2007  M1.25 INCH       MADISON            TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL.

0103 AM     HAIL             COTTAGE GROVE           36.38N 88.48W
03/01/2007  M1.25 INCH       HENRY              TN   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL.

0122 AM     HAIL             ASHLAND                 34.83N 89.18W
03/01/2007  M0.88 INCH       BENTON             MS   TRAINED SPOTTER

            NICKEL SIZE HAIL.

0132 AM     HAIL             ASHLAND                 34.83N 89.18W
03/01/2007  M1.00 INCH       BENTON             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL.

0308 AM     HAIL             SALTILLO                34.38N 88.69W
03/01/2007  M0.75 INCH       LEE                MS   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED.

0345 AM     HAIL             BOONEVILLE              34.66N 88.57W
03/01/2007  M1.00 INCH       PRENTISS           MS   EMERGENCY MNGR

&&

ZEI
Special weather statement, Mar 1, 7:50 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 AM CST THU MAR 1 2007

ARZ008-011415-
RANDOLPH AR-
750 AM CST THU MAR 1 2007

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 24 MILES WEST OF DALTON AT 750 AM CST...MOVING NORTHEAST AT
65 MPH.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:22 AM CSTSevere Thunderstorm WarningMEGItawamba, Lee23 min
Mar 1, 12:59 AM CSTSevere Thunderstorm WarningMEGBenton, Marshall31 min
Mar 1, 1:19 AM CSTSevere Thunderstorm WarningMEGLee, Prentiss26 min
Mar 1, 1:29 AM CSTSevere Thunderstorm WarningMEGBenton, Tippah31 min
Mar 1, 2:58 AM CSTSevere Thunderstorm WarningMEGLee32 min
Mar 1, 3:11 AM CSTSevere Thunderstorm WarningMEGPrentiss34 min
Mar 1, 10:07 AM CSTTornado WarningMEGLee23 min
Mar 1, 10:23 AM CSTTornado WarningMEGItawamba, Prentiss37 min
Mar 1, 10:45 AM CSTTornado WarningMEGTishomingo24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.